Hair loss (alopecia) can be devastating. Not all cancer treatments will make you lose your hair, and some people only experience mild thinning that is only noticeable to them. Your doctor will be able to tell you if your medication is likely to make you lose your hair. If you do lose hair, it will almost always grow back after the treatments are over. However, it might be a different color or texture.
Hair loss can occur on all parts of the body, not just the head. Facial hair, arm and leg hair, underarm hair, and pubic hair all may be affected. And it usually doesn't happen right away. More often, hair loss begins after a few treatments. At that point, hair may fall out gradually or in clumps. Any hair that remains may become dull and dry. Tips to Minimize Hair Loss:
Wash hair only 2-3 times a week using a mild shampoo and conditioner to keep moisture in the hair.
Limit use of hair dryers, curling irons, hot rollers and chemical dyes and perms that damage existing hair follicles.
Use a silk pillowcase to prevent tangling while sleeping.
You may want to wear a cloth cap, scarf, wig or hairpiece.
Your scalp may be tender. Avoid the sun and make sure the lining of your wig does not irritate your scalp.
Learn about Sentara's Look Good, Feel Better